Alert archive / West Virginia / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Jan 5, 2018, 1:29 PM EST for 16 counties in West Virginia; 5 counties in Ohio; Buchanan County, Dickenson County, Virginia. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2018, 1:29 PM EST (18:29 UTC)
- Expired
- Jan 6, 2018, 3:00 PM EST
- In force
- 26 hr
- Issued by
- NWS Charleston, WV
All 23 counties
Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Doddridge County, WV, Fayette County, WV, Harrison County, WV, Lewis County, WV, McDowell County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS41 KRLX 051829 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 129 PM EST Fri Jan 5 2018 ...Bitterly Cold Wind Chills Continue... OHZ066-067-075-076-084-WVZ010-011-020-030>032-039-040-515>521-524- 525-060230- /O.EXP.KRLX.WC.Y.0002.000000T0000Z-180105T1800Z/ /O.NEW.KRLX.WC.Y.0003.180105T1829Z-180106T2000Z/ Perry-Morgan-Athens-Washington-Vinton-Pleasants-Tyler-Doddridge- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Pocahontas-Northwest Randolph- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, West Union, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 129 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...Portions of southeast Ohio and central, northeast, northern and southeast West Virginia. * WHEN...Until 3 PM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ085-WVZ009-017>019-028-029-051930- /O.EXP.KRLX.WC.Y.0002.000000T0000Z-180105T1800Z/ Meigs-Wood-Wirt-Calhoun-Ritchie-Braxton-Gilmer- Including the cities of Pomeroy, Parkersburg, Vienna, Elizabeth, Grantsville, Harrisville, Pennsboro, Sutton, Gassaway, Burnsville, and Glenville 129 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Very cold wind chills will persist through Saturday afternoon, but should remain above the 10 below zero criteria for an advisory. $$ WVZ522-523-526-060230- /O.CON.KRLX.WC.W.0001.000000T0000Z-180106T2000Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 129 PM EST Fri Jan 5 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 25 below zero to 35 below zero. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 3 PM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ VAZ003-004-WVZ033-034-060230- /O.NEW.KRLX.WC.Y.0003.180105T1829Z-180106T2000Z/ Dickenson-Buchanan-McDowell-Wyoming- Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, War, Mullens, Oceana, and Pineville 129 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...In Virginia, Dickenson and Buchanan Counties. In West Virginia, McDowell and Wyoming Counties. * WHEN...Until 3 PM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
608 WWUS41 KRLX 060225 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 925 PM EST Fri Jan 5 2018 ...Bitterly Cold Wind Chills Continue... WVZ522-523-526-061030- /O.CON.KRLX.WC.W.0001.000000T0000Z-180106T2000Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 925 PM EST Fri Jan 5 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 20 below zero to 35 below zero. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 3 PM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-030>034-039-040- 515>521-524-525-061030- /O.CON.KRLX.WC.Y.0003.000000T0000Z-180106T2000Z/ Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan- Pleasants-Tyler-Doddridge-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Clintwood, Grundy, Vansant, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, West Union, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 925 PM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of southeast Ohio, southwest Virginia, portions of the northern West Virginia lowlands, and much of the West Virginia mountains. * WHEN...Until 3 PM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
703 WWUS41 KRLX 060954 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 454 AM EST Sat Jan 6 2018 WVZ522-523-526-062000- /O.CON.KRLX.WC.W.0001.000000T0000Z-180106T2000Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 454 AM EST Sat Jan 6 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Dangerously cold wind chills continue. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 3 PM EST this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-030>034-039-040- 515>521-524-525-062000- /O.CON.KRLX.WC.Y.0003.000000T0000Z-180106T2000Z/ Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan- Pleasants-Tyler-Doddridge-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Clintwood, Grundy, Vansant, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, West Union, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 454 AM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Very cold wind chills continue. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from zero to 15 below zero. * WHERE...Portions of southeast Ohio, southwest Virginia and central, northeast, northern, southeast and southern West Virginia. * WHEN...Until 3 PM EST this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ABE
843 WWUS41 KRLX 062013 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 313 PM EST Sat Jan 6 2018 ...Wind Chill Advisories for the northern lowlands, and the central and southern mountains of West Virginia, have expired... ...Wind Chill Warnings for the higher terrain of the northern mountains of West Virginia downgraded to Wind Chill Advisories through tonight into Sunday morning... ...Wind Chill Advisories now in effect for the northern mountains of West Virginia through tonight into Sunday morning... WVZ522-523-526-070415- /O.EXP.KRLX.WC.W.0001.000000T0000Z-180106T2000Z/ /O.NEW.KRLX.WC.Y.0004.180106T2013Z-180107T1300Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 313 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 8 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WVZ520-524-525-070415- /O.EXP.KRLX.WC.Y.0003.000000T0000Z-180106T2000Z/ /O.NEW.KRLX.WC.Y.0004.180106T2013Z-180107T1300Z/ Southeast Nicholas-Southeast Pocahontas-Northwest Randolph- Including the cities of Richwood, Marlinton, and Elkins 313 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 AM EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 0 to 15 below zero. * WHERE...Southeast Nicholas, Southeast Pocahontas and Northwest Randolph Counties. * WHEN...Until 8 AM EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-030>034-039-040- 515>519-521-062115- /O.EXP.KRLX.WC.Y.0003.000000T0000Z-180106T2000Z/ Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan- Pleasants-Tyler-Doddridge-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Northwest Webster- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Clintwood, Grundy, Vansant, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, West Union, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Holly River State, Webster Springs, and Cowen 313 PM EST Sat Jan 6 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Winds have diminished, as high pressure builds into the area. Therefore, the Wind Chill Advisories have been allowed to expire. However, a very cold night remains on tap for tonight $$ TRM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 12:45 PM EST, 44 minutes earlier.
Area forecast discussion, Jan 5, 12:45 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1245 PM EST Fri Jan 5 2018
.SYNOPSIS...
Arctic airmass through Sunday morning, with light snow showers
into Saturday. Warming up early next week, with mixed wintry
precipitation slowly changing to rain. Briefly cooler midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 925 AM Friday...
Made some changes to the afternoon max temperatures, but no
major changes this morning. Awaiting 12Z suite of model data.
As of 105 AM Friday...
Moisture plume off of Lake Michigan will continue on strong
arctic NW flow today. Wind chills will be the main concern
along with sct snow showers or flurries continuing throughout
the day today. Kept wind chill warning and advisories going
because of this. Temperatures will not get out of the teens
today in the lowlands and single digits in the mountains.
Wind will tend to die down somewhat overnight and with drier air
working its way in across the southern portion of the CWA
tonight. This will allow clouds to scatter out and allow temps
to fall to around 0. Below 0 in the mountain zones.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 300 AM Friday...
Deep persistent upper trough that has been settled over the
Eastern U.S. over last week will finally breakdown by the end of
this weekend. Although Saturday will be another bitterly cold
day, with temperatures well below normal, but this is looking
like the last day under the arctic airmass. High pressure slides
overhead and winds will go mostly calm across the region.
Although, weak warm air advection aloft starts Saturday night,
it is still going to get very cold at the surface due to the
clear skies and light winds, that will make for an efficient
radiational cooling night.
High pressure slides to our east during the day Sunday and a
welcomed warm southwest flow will send temperatures to a point
we haven't seen in almost 2 weeks...they will climb above
freezing for a large portion of the region. The only exception
here is likely parts of the NE West Virginia Mountains. Clouds
will also be on the increase through the day, but any
precipitation looks to hold off until the long term portion of
the forecast period.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 320 AM Thursday...
Our attention late Sunday night into Sunday morning turns to
a cold front that will push through on Monday. Forecast guidance
is in fairly good agreement that mid level temperatures
gradually warm above freezing Sunday night, but the surface
temps are likely to be below freezing as we head into early
Monday morning. This could make for a messy Monday morning
commute depending on the timing of the precipitation. Based on
forecast temperature profiles, we could see a few snowflakes fly
early on before making the transitions to a wintry mix/freezing
rain and eventually rain later Monday.
The arctic airmass that has been on us for the last week has
made the ground frozen solid, and even after air temperatures
come above freezing Monday morning, we may see road surface
temperatures remain below...freezing any rain that may fall,
especially on shaded areas of roads, or roads that are
untreated. Eventually, temperatures should climb into the 40s
later on Monday, but depending on how fast we warm will
determine what the morning commute is going to be like.
Not much change in the 00Z model suite from the 12Z, as the GFS
continues to show a shot of cold air arriving Monday night,
while the latest ECMWF isn't quite as aggressive. Have thus
stuck with changing rain back to snow over night into Tuesday
morning, but any accumulations are looking very light.
The good news is that the arctic air finally looks like it is
going to recede as we head through next week. Guidance remains
in good agreement that ridging builds in by mid week and so
will much warmer temperatures.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1240 PM Friday...
Light scattered snow showers persist in the mountains, and will
do so through 06z Friday. Restrictions overall should be
limited, and will only use MVFR for prevailing visibilities in
snow showers, which is optimistic since IFR in snow, even light
snow showers, easily occurs. Otherwise, winds will continue to
gust in the 20-30kt range out of the west/northwest.
For the ceilings, lowland areas will be VFR until later tonight
when MVFR is possible again with yet another plume of moisture
coming in off Lake Michigan. This will primarily affect the
northern terminals with ceilings between 1500ft and 3000ft.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Snow shower restrictions likely to vary.
Timing of MVFR tonight could vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
EST 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
CRW CONSISTENCY H H H M H H H H H M M M
HTS CONSISTENCY H H H H H H H H H M M M
BKW CONSISTENCY H H H H H H H H H L M L
EKN CONSISTENCY M H H M L L L H H L L M
PKB CONSISTENCY H H H H H H H H H M M L
CKB CONSISTENCY H H H H H H H H H M L L
AFTER 18Z SATURDAY...
IFR possible in snow and rain Sunday night through Tuesday
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Chill Advisory until 1 PM EST this afternoon for
WVZ009>011-017>020-028>032-039-040-515>521-524-525.
Wind Chill Warning until 3 PM EST Saturday for WVZ522-523-526.
OH...Wind Chill Advisory until 1 PM EST this afternoon for OHZ066-
067-075-076-084-085.
KY...None.
VA...None.
&&
SYNOPSIS...JS/MPK
NEAR TERM...JS/26
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...26Hazardous weather outlook, Jan 5, 2:30 AM EST, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 230 AM EST Fri Jan 5 2018 WVZ522-523-526-060730- Southeast Webster-Northwest Pocahontas-Southeast Randolph- 230 AM EST Fri Jan 5 2018 ...WIND CHILL WARNING IN EFFECT UNTIL 3 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ524-060730- Southeast Pocahontas- 230 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind chill advisories may be needed Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-084-WVZ009>011-017>020-028>032-039-040-515-517- 519-521-525-060730- Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler-Wirt- Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Raleigh-Northwest Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- 230 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind chill advisories may be needed Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>027- 033-034-060730- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Mingo-Logan-Boone-Clay-McDowell-Wyoming- 230 AM EST Fri Jan 5 2018 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ085-060730- Meigs- 230 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind chill advisories may be needed Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ516-518-520-060730- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- 230 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind chill advisories may be needed Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 5, 10:48 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1048 AM EST FRI JAN 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM SNOW ROSEDALE 38.72N 80.92W
01/05/2018 M0.4 INCH BRAXTON WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0625 AM SNOW FROST 3NE 38.29N 79.82W
01/05/2018 M0.7 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW HACKER VALLEY 38.65N 80.48W
01/05/2018 M1.7 INCH WEBSTER WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 2 S SHADY SPRING 37.66N 81.09W
01/05/2018 M1.0 INCH RALEIGH WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 NE BUCKHANNON 39.01N 80.21W
01/05/2018 M0.5 INCH UPSHUR WV HADS
24-HOUR SNOWFALL.
0700 AM SNOW WILLIAMSTOWN 39.41N 81.46W
01/05/2018 M0.2 INCH WASHINGTON OH HADS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NW NEW LEXINGTON 39.73N 82.22W
01/05/2018 M0.3 INCH PERRY OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 3 SSW SOUTH CHARLESTON 38.31N 81.72W
01/05/2018 M0.3 INCH KANAWHA WV IFLOWS
24-HOUR SNOWFALL.
0700 AM SNOW SPENCER 38.80N 81.36W
01/05/2018 M0.5 INCH ROANE WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 3 SE STANAFORD 37.79N 81.11W
01/05/2018 M0.5 INCH RALEIGH WV 911 CALL CENTER
24-HOUR SNOWFALL. 0.5 NEW SNOW IN PAST 24 HOURS
0700 AM SNOW ELKINS 38.93N 79.85W
01/05/2018 M1.6 INCH RANDOLPH WV OFFICIAL NWS OBS
24-HOUR SNOWFALL. 1.6 INCHES SNOWFALL IN PAST 24 HOURS
-- 5 INCHES ON THE GROUND
0700 AM SNOW 1 SE GASSAWAY 38.67N 80.77W
01/05/2018 M1.0 INCH BRAXTON WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW TYGART LAKE DAM 39.32N 80.03W
01/05/2018 M0.3 INCH TAYLOR WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 WNW TORNADO 38.34N 81.90W
01/05/2018 M0.2 INCH KANAWHA WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 4 SSE SNOWSHOE 38.36N 79.96W
01/05/2018 M1.1 INCH POCAHONTAS WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 ESE PENNSBORO 39.27N 80.96W
01/05/2018 M0.2 INCH RITCHIE WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 5 WSW CHARLESTON 38.31N 81.72W
01/05/2018 M0.3 INCH KANAWHA WV OFFICIAL NWS OBS
24-HOUR SNOWFALL. 0.3 INCH SNOWFALL IN PAST 24 HOURS
0700 AM SNOW GRUNDY 37.28N 82.10W
01/05/2018 M0.2 INCH BUCHANAN VA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 N CRAIGSVILLE 38.34N 80.65W
01/05/2018 M1.7 INCH NICHOLAS WV COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW BARTOW 38.55N 79.80W
01/05/2018 M0.6 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW HARRISVILLE 39.22N 81.05W
01/05/2018 M0.5 INCH RITCHIE WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 4 SSE NORA 37.02N 82.32W
01/05/2018 M0.7 INCH DICKENSON VA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 6 NW VIENNA 39.39N 81.61W
01/05/2018 M0.3 INCH WASHINGTON OH COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 1 W BEVERLY 39.55N 81.64W
01/05/2018 M1.0 INCH WASHINGTON OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0827 AM SNOW ROCK CAVE 38.84N 80.33W
01/05/2018 M4.0 INCH UPSHUR WV CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX1800066
EVENT NUMBER RLX1800067
EVENT NUMBER RLX1800068
EVENT NUMBER RLX1800069
EVENT NUMBER RLX1800070
EVENT NUMBER RLX1800071
EVENT NUMBER RLX1800072
EVENT NUMBER RLX1800073
EVENT NUMBER RLX1800074
EVENT NUMBER RLX1800075
EVENT NUMBER RLX1800076
EVENT NUMBER RLX1800077
EVENT NUMBER RLX1800078
EVENT NUMBER RLX1800079
EVENT NUMBER RLX1800080
EVENT NUMBER RLX1800081
EVENT NUMBER RLX1800082
EVENT NUMBER RLX1800083
EVENT NUMBER RLX1800084
EVENT NUMBER RLX1800085
EVENT NUMBER RLX1800086
EVENT NUMBER RLX1800087
EVENT NUMBER RLX1800088
EVENT NUMBER RLX1800089
EVENT NUMBER RLX1800090
MZNearby
Wind Chill Advisories in West Virginia, 2018Wind Chill Advisories in Ohio, 2018Wind Chill Advisories in Virginia, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.